Jump to content

Photo

Spiro And Periods

spiro hormonal acne resistant periods

3 replies to this topic

#1 feebedel

feebedel

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 135
    Likes: 4
About Me
  • Joined: 27-July 11

Posted 06 September 2012 - 08:04 PM

Ok here goes.
I'll probably just call my doctor anyway, but maybe someone else has the same issues as me.
I started taking 150mg of spiro july 2011. It worked GREAT. May of 2012 I was a wreck. I felt like I was in a perpetual state of PMS. Since taking spiro I had been irregular. But it had been like 3 months since my last period. I told my doc about my face in june and how it was breaking out really bad and wasn't going away like it usually did. He upped me to 200mg a day. Two days later I started my period and all was well....like I said this was June. It is now September and I still haven't had a period and my face has gotten worse again. Like I'm stuck in PMS mode and the sprio is preventing me from having my period. I'm wondering if my dose is just too high. I'm wondering if I lower it and my periods become more regular if it'll actually help my acne since it seems very hormonal. I can't be on BC because I have auras before migraines and I would have a very high risk of stroke if I took typical BC (I could take another kind but it wouldn't help my face as it wouldn't have the estrogen.)
I know I should just consult my doc and I will, but I"m wondering if anyone has had a similar experience with this.
If anyone knows or has thoughts please let me know!
Thanks

Edited by feebedel, 06 September 2012 - 08:06 PM.


#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,039
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 06 September 2012 - 10:31 PM

Ok here goes.
I'll probably just call my doctor anyway, but maybe someone else has the same issues as me.
I started taking 150mg of spiro july 2011. It worked GREAT. May of 2012 I was a wreck. I felt like I was in a perpetual state of PMS. Since taking spiro I had been irregular. But it had been like 3 months since my last period. I told my doc about my face in june and how it was breaking out really bad and wasn't going away like it usually did. He upped me to 200mg a day. Two days later I started my period and all was well....like I said this was June. It is now September and I still haven't had a period and my face has gotten worse again. Like I'm stuck in PMS mode and the sprio is preventing me from having my period. I'm wondering if my dose is just too high. I'm wondering if I lower it and my periods become more regular if it'll actually help my acne since it seems very hormonal. I can't be on BC because I have auras before migraines and I would have a very high risk of stroke if I took typical BC (I could take another kind but it wouldn't help my face as it wouldn't have the estrogen.)
I know I should just consult my doc and I will, but I"m wondering if anyone has had a similar experience with this.
If anyone knows or has thoughts please let me know!
Thanks


Irregular periods can mean two things:

a) your dose is too high
or
b) your does isn't high enough

Unfortunately that is really hard to say.
If you look on the SoulCysters forum, http://www.soulcysters.net/, you will find a whole slew of women on spiro for hormonal imbalances, and they will have more experience with this side effect than anyone on here because their doses are typically 150mg or higher. Most people on the acne boards top out at 100mg.

The highest I've been on is 100mg and I did not notice any problems with my period, except that it seemed to delay my cycle the first month I was on it, so my period started about a week late. Since then it's as regular as clockwork.

I take 50mg morning, 50mg night, and I always take with food. If you take your dose all at once or you take it on an empty stomach, your body can have trouble absorbing it properly, especially as your dose gets higher. If I were at 150mg, I would probably take 50mg three times a day, breakfast, lunch, and dinner.

If I were in your shoes, I would cut the dose back to 75 or 100mg for a 1-2 months and see if things improved. (Just chop up your tablets with a kitchen knife). This should tell you if the dose is too high or not high enough. 150mg seems like a really high dose to "start" with. Most women start out on 25-50 and wait and see for a few months before upping it.

Edited by Green Gables, 06 September 2012 - 10:35 PM.


#3 feebedel

feebedel

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 135
    Likes: 4
About Me
  • Joined: 27-July 11

Posted 08 September 2012 - 01:46 PM

I should have said I started taking 100mg at the beginning on July and then after a month I started taking 150mg. Thanks.

#4 feebedel

feebedel

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 135
    Likes: 4
About Me
  • Joined: 27-July 11

Posted 08 September 2012 - 02:07 PM

I"m wondering if I should take accutane at all...




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users